MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; INJECTOR (N35-O MULTI)

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; INJECTOR (N35-O MULTI)
Catalog Number 515053
Medical Device Problem Codes Disconnection (1171); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr, if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Event details: customer is experiencing multiple issues with phaseal optima connectors.They are not staying together on home chemo infusions even with the bd clamp.We had a chemo spill yesterday because of this.The 515053 piece is the one that is unscrewing from the tubing.Line disconnection, no patient harm or injury to report.Simply a disruption in delivery of chemo.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: no photographic evidence or physical samples were submitted for the investigation of the reported condition.A comprehensive review of the device's history was performed for the optima injector n35-o multi lot 2505306 and the optima connector c35-o lot 2504502, revealing no deviations or non-conformities during the manufacturing process that could have led to the issue.Three retained samples of n35-o were forwarded for further evaluation, after visual inspection of the retained injector samples, no damage or anomalies were found.Those samples were submitted to the metrology laboratory for measurement.Based on the metrology tests performed, no anomalies were identified in the retained samples that could cause leakage at the luer lock connection with other luer components.The luer lock thread meets the specification and all dimensional requirements.An engagement and disengagement test were carried out on the laboratory instrument to measure the force necessary for the connection to engage and disengage.The results indicated that all samples complied with the specified criteria.Tests on the c35-o could not be performed as no retained samples are available.The product is subjected to inspections at various stages of the manufacturing process to guarantee its quality and functionality.Based on the current information, we are unable to determine a root cause associated with the manufacturing process.Our quality team will persist in monitoring complaints related to this device and the reported condition for any potential emerging trends.

Brand Name
BD PHASEAL OPTIMA
Common Device Name
INJECTOR (N35-O MULTI)
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23694256
Report Number3003152976-2025-00658
Device Sequence Number9082666
Product Code ONB
UDI-Device Identifier00382905150531
UDI-Public(01)00382905150531(11)250526(17)271031(10)2505306
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number515053
Device Lot Number2505306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown